# SDR 2005FA0001527

- Difficulty date: November 3, 2005
- Submitted: November 15, 2005
- Operation: General aviation
- Aircraft: N53255
- Make and model: Cessna A188B
- Aircraft serial: 18801716
- Engine: Lyc TIO540A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: M3984
- Part serial: 0106
- Condition: Inoperative
- Location: Magneto
- Part time: 281 hours
- Component: Magneto, Slick
- Component part number: 6361
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPENED PRESSURIZED MAGNETO TO INSPECT FOR CORROSION DURING ANNUAL INSPECTION.  DETECTED A LARGE AMOUNT OF OIL IN AFT CASE OF MAGNETO.  FURTHER INVESTIGATION REVEALED THAT IT IS DIELECTRIC FLUID FROM CAPACITOR.  TESTED CAPACITOR WITH A SIMPSON METER AND WAS FOUND TO HAVE FAILED.  SUBMITTER FEELS THAT MAGNETO FAILURE WAS EMINENT DUE TO OIL CONTAMINATION TO POINTS AND DISTRIBUTOR.  SUBMITTER SUGGESTS INSPECTION OF ALL MAGNETOS CONTAINING THS PN CONDENSOR BEFORE FURTHER FLIGHT.  (K)
